Exact number of solutions of stationary reaction-diffusion equations

Leonelo Iturriaga, Justino Sánchez

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We study both existence and the exact number of positive solutions of the problem(Pλ) fenced((λ fenced(| u′ |p - 2 u′)′ + f (u) = 0 in (0, 1),; u (0) = u (1) = 0,))where λ is a positive parameter, p > 1, the nonlinearity f is positive in (0,1), and f (0) = f (1) = 0. Assuming that f satisfies the condition lims → 1- frac(f (s), (1 - s)θ) = ω > 0 where θ ∈ (0, p - 1), we study its behavior near zero, and we obtain existence and exactness results for positive solutions. We prove the results using the shooting method. We show that there always exist solutions with a flat core for λ sufficiently small. As an application, we prove the existence of a non-negative solution for a class of singular quasilinear elliptic problems in a bounded domain in RN having a flat core in a ball. © 2010 Elsevier Inc. All rights reserved.
Original languageEnglish
Pages (from-to)1250-1258
Number of pages9
JournalApplied Mathematics and Computation
DOIs
Publication statusPublished - 15 Apr 2010
Externally publishedYes

Fingerprint Dive into the research topics of 'Exact number of solutions of stationary reaction-diffusion equations'. Together they form a unique fingerprint.

  • Cite this